MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. PERICARDIOCENTESIS KIT; CATHETER, IRRIGATION

MERIT MEDICAL SYSTEMS, INC. PERICARDIOCENTESIS KIT; CATHETER, IRRIGATION
Model Number 00884450015278
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that an inpatient experienced heart changes that led to a cardiac tamponade.An emergent pericardiocentesis was performed by the cardiology team in the hospital room to save time of transfer to the catheter lab.While attempting to insert the drainage catheter, it was crispy/wavy and could not be inserted through the patient's body surface.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERICARDIOCENTESIS KIT
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key14861431
Report Number1125782-2022-00009
Device Sequence Number4807868
Product Code GBX
UDI-Device Identifier00884450015278
UDI-Public00884450015278
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/23/2024
Device Model Number00884450015278
Device Catalogue NumberPC101/JPB
Device Lot NumberT2306105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown